Universidad Complutense de Madrid
E-Prints Complutense

Local complementation and the extension of bilinear mappings



Downloads per month over past year

Castillo, J.M.F. and García, R. and Defant, A. and Pérez García, David and Suárez, J. (2012) Local complementation and the extension of bilinear mappings. Mathematical Proceedings of the Cambridge Philosophical Society, 152 (1). pp. 153-166. ISSN 0305-0041

[img] PDF
Restringido a Repository staff only


Official URL: http://journals.cambridge.org/abstract_S0305004111000533



We study different aspects of the connections between local theory of Banach spaces and the problem of the extension of bilinear forms from subspaces of Banach spaces. Among other results, we prove that if X is not a Hilbert space then one may find a subspace of X for which there is no Aron-Berner extension. We also obtain that the extension of bilinear forms from all the subspaces of a given X forces such X to contain no uniform copies of l(p)(n) for p is an element of [1, 2). In particular, X must have type 2 - epsilon for every epsilon > 0. Also, we show that the bilinear version of the Lindenstrauss-Pelczynski and Johnson-Zippin theorems fail. We will then consider the notion of locally alpha-complemented subspace for a reasonable tensor norm alpha, and study the connections between alpha-local complementation and the extendability of alpha* -integral operators.

Item Type:Article
Uncontrolled Keywords:Hahn-Banach theorem for bilinear forms; local complementation
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
ID Code:17517
Deposited On:20 Dec 2012 11:13
Last Modified:03 Dec 2014 11:51

Origin of downloads

Repository Staff Only: item control page